i'm 54 and after not having a period for 8 months, it arrived. my gyn prescribed provera 10 mg for 5 days; i began on day 3. what can i expect? the initial bleeding has pretty much stopped. can i expect to start bleeding again in a few days? why would he have prescribed the provera?
Dear dmcdcb (New Member),
Thank you for logging onto our bulletin board. I have consulted with our medical advisor and here is what we had to say:
For most women with your history and given Provera for 5 days, it will stop the bleeding and then the person will have another bleed in about 7 days after the last Provera pill. Hopefully, that will be the end of the bleeding. If it does start to bleed again, it is a good idea to talk with your doctor about checking the uterine lining with an endometrial biopsy or looking inside with a small telescope. That is called a hysteroscopy and it is done sometimes in the office or sometimes in the operating room. Provera usually makes the uterine lining stop growing, level off, and when the medicine ends, causes the lining to shed.
Machelle (Mache) Seibel, MD
University of Massachusetts Medical School
All material provided on the pages located in the Vibrance Network domains are provided for educational purposes only and are not intended to be a substitute for professional medical advice. Always consult your own physician regarding the applicability of any information on this site with respect to your symptoms or medical condition. Using this site assumes you have read and agreed to the disclaimer.